Alert archive / California / High Wind Watches in 2022

High Wind Watch 1, NWS Eureka, CA

December 25, 2022Del Norte County, Humboldt County, California

NWS Eureka, CA issued this high wind watch at Dec 25, 2022, 2:07 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 26, 2022, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2022, 2:07 AM PST (10:07 UTC)
In effect from
Dec 26, 2022, 10:00 PM PST
Expired
Dec 25, 2022, 1:48 PM PST
In force
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2022-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2022-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS76 KEKA 251007
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
207 AM PST Sun Dec 25 2022

CAZ103-107>115-251815-
/O.NEW.KEKA.WI.Y.0011.221227T0600Z-221227T1200Z/
Northern Humboldt Coast-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
207 AM PST Sun Dec 25 2022

...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph
  expected. Strongest winds typically occur across exposed ridges
  and coastal headlands.

* WHERE...Portions of northwest California.

* WHEN...From 10 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ101-102-104>106-251815-
/O.NEW.KEKA.HW.A.0001.221227T0600Z-221227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
207 AM PST Sun Dec 25 2022

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph
  possible. Strongest winds typically occur across exposed ridges
  and coastal headlands.

* WHERE...Coastal Del Norte, Del Norte Interior, Southwestern 
  Humboldt, Northern Humboldt Interior and Southern Humboldt 
  Interior Counties.

* WHEN...From Monday evening through late Monday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
899 
WWUS76 KEKA 251343
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
543 AM PST Sun Dec 25 2022

CAZ103-107-108-110-112-113-115-252145-
/O.NEW.KEKA.FG.Y.0012.221225T1343Z-221225T1800Z/
/O.CON.KEKA.WI.Y.0011.221227T0600Z-221227T1200Z/
Northern Humboldt Coast-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
543 AM PST Sun Dec 25 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile
  or less in dense fog. For the Wind Advisory, south winds 25 to
  35 mph with gusts up to 60 mph expected. Strongest winds
  typically occur across exposed ridges and coastal headlands.

* WHERE...Northern Humboldt Coast, Northern Trinity, Southern 
  Trinity, Northwestern Mendocino Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior and 
  Southern Lake Counties.

* WHEN...For the Dense Fog Advisory, until 10 AM PST this 
  morning. For the Wind Advisory, from 10 PM Monday to 4 AM PST 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ101-102-104>106-252145-
/O.NEW.KEKA.FG.Y.0012.221225T1343Z-221225T1800Z/
/O.CON.KEKA.HW.A.0001.221227T0600Z-221227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
543 AM PST Sun Dec 25 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Dense Fog Advisory, visibility less than one mile
  in dense fog. For the High Wind Watch, south winds 35 to 45 mph
  with gusts up to 70 mph possible. Strongest winds typically
  occur across exposed ridges and coastal headlands.

* WHERE...Coastal Del Norte, Del Norte Interior, Southwestern 
  Humboldt, Northern Humboldt Interior and Southern Humboldt 
  Interior Counties.

* WHEN...For the Dense Fog Advisory, until 10 AM PST this 
  morning. For the High Wind Watch, from Monday evening through 
  late Monday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. Hazardous
  driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ109-111-114-252145-
/O.CON.KEKA.WI.Y.0011.221227T0600Z-221227T1200Z/
Mendocino Coast-Northeastern Mendocino Interior-Northern Lake-
543 AM PST Sun Dec 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected. Strongest winds typically occur across exposed ridges
  and coastal headlands.

* WHERE...Mendocino Coast, Northeastern Mendocino Interior and 
  Northern Lake Counties.

* WHEN...From 10 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
838 
WWUS76 KEKA 251732
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
932 AM PST Sun Dec 25 2022

CAZ103-107-108-110-112-113-115-252215-
/O.CAN.KEKA.FG.Y.0012.000000T0000Z-221225T1800Z/
/O.CON.KEKA.WI.Y.0011.221227T0600Z-221227T1200Z/
Northern Humboldt Coast-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
932 AM PST Sun Dec 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM PST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. Strongest winds typically occur across exposed ridges 
  and coastal headlands.

* WHERE...Northern Humboldt Coast, Northern Trinity, Southern 
  Trinity, Northwestern Mendocino Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior and 
  Southern Lake Counties.

* WHEN...From 10 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ101-102-104>106-252215-
/O.CAN.KEKA.FG.Y.0012.000000T0000Z-221225T1800Z/
/O.CON.KEKA.HW.A.0001.221227T0600Z-221227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
932 AM PST Sun Dec 25 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph 
  possible. Strongest winds typically occur across exposed ridges 
  and coastal headlands.

* WHERE...Coastal Del Norte, Del Norte Interior, Southwestern 
  Humboldt, Northern Humboldt Interior and Southern Humboldt 
  Interior Counties.

* WHEN...From Monday evening through late Monday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Hazardous 
  driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ109-111-114-252215-
/O.CON.KEKA.WI.Y.0011.221227T0600Z-221227T1200Z/
Mendocino Coast-Northeastern Mendocino Interior-Northern Lake-
932 AM PST Sun Dec 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected. Strongest winds typically occur across exposed 
  ridges and coastal headlands.

* WHERE...Mendocino Coast, Northeastern Mendocino Interior and 
  Northern Lake Counties.

* WHEN...From 10 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
729 
WWUS76 KEKA 252148
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
148 PM PST Sun Dec 25 2022

CAZ101-102-104>106-260600-
/O.UPG.KEKA.HW.A.0001.221227T0600Z-221227T1200Z/
/O.NEW.KEKA.HW.W.0003.221227T0300Z-221227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
148 PM PST Sun Dec 25 2022

...HIGH WIND WARNING IN EFFECT FROM 7 PM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts to 65 mph expected.
  Stronger wind gusts to 75 mph expected over exposed ridges.

* WHERE...Coastal Del Norte, Del Norte Interior, Southwestern 
  Humboldt, Northern Humboldt Interior and Southern Humboldt 
  Interior Counties.

* WHEN...From 7 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ107>115-260600-
/O.EXT.KEKA.WI.Y.0011.221227T0600Z-221227T1400Z/
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
148 PM PST Sun Dec 25 2022

...WIND ADVISORY NOW IN EFFECT FROM 10 PM MONDAY TO 6 AM PST
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. Strongest winds typically occur across exposed ridges 
  and coastal headlands.

* WHERE...Northern Humboldt Coast, Northern Trinity, Southern 
  Trinity, Northwestern Mendocino Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior and 
  Southern Lake Counties.

* WHEN...From 10 PM Monday to 6 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ103-260600-
/O.EXT.KEKA.WI.Y.0011.221227T0300Z-221227T1400Z/
Northern Humboldt Coast-
148 PM PST Sun Dec 25 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 PM MONDAY TO 6 AM PST
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. Strongest winds typically occur across exposed 
  ridges and coastal headlands.

* WHERE...Northern Humboldt Coast, Northern Trinity, Southern 
  Trinity, Northwestern Mendocino Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior and 
  Southern Lake Counties.

* WHEN...From 7 PM Monday to 6 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Dec 24, 3:44 PM PST, 10 hours 23 minutes earlier.

Area forecast discussion, Dec 24, 3:44 PM PST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
344 PM PST Sat Dec 24 2022

.SYNOPSIS...Mild temperature with occasional periods of light rain
will occur through Monday morning. A significant rain storm will
then impact the region Monday afternoon through Tuesday with heavy
rainfall rates, strong south winds and high surf. After Tuesday,
additional periods of rain and high mountain snow will continue
for the remainder of the week into next weekend.

&&

.DISCUSSION...Low level southwesterly moisture flux associated
with a shortwave trough passing into the Pacific NW has generated
brief heavy rain across Del Norte county today. Some embedded
convection and lightning was noted offshore with this plume of
anomalously high PWATS. Another influx of moisture will arrive
this evening with the highest rain rates expected across Del Norte
county. About an inch of rain is forecast in 12 hours from 10 AM
to 10 PM. The rain will begin to diminish overnight with residual
light showers possibly lasting through the day in Del Norte county
on Sunday. Elsewhere, rain will be generally much lighter with no
more than a tenth north of Cape Mendocino. Mendocino and Lake
counties and much of Trinity county will remain dry with areas of
valley fog tonight through Sunday morning under the influence of a
broad upper level ridge.

The main and most impactful rain storm this season will start to
bear down on the area starting Monday afternoon. Heavy rain with a
strong (bordering on extreme) atmospheric river is forecast to
impact the entire area Monday night through Tuesday with 24 hour
rain amounts of 2 to 6 inches. Highest amounts will occur in the
mountains and southwest-west facing slopes. The highest rain
rates of 0.50in/hr or more will most likely occur late in the
evening Monday and into early Tuesday morning as integrated water
vapor transport values (IVT's) or moisture flux increases to 750kg/m/s
or more. West-WRF ensemble indicates IVT's potentially spiking to
1000kg/m/s or more for a short duration, about one standard
deviation higher than the ensemble mean. The mitigating factors
for major flooding are pre-existing dry conditions for many of
the watersheds (low flows on all rivers) and the short duration of
IVT's over 750kg/m/s. NAEFS and ENS mean IVT return intervals are
1 day every 10 years. There will still be a potential for some
minor flooding of streams, creeks and low-lying areas with poor
drainage. Main stem rivers will experience rapid rises, however
due to the mitigating factors mentioned above, flood stages appear
unlikely. For the Russian river at Hopland, the chance of
exceedance is no more than 17% and for the Navarro river at
Navarro it is no more than 14%. North Coast stages could approach
or reach monitor levels, about a 19% chance for the Mad river at
Arcata and a 26% chance for the Eel river at Fernbridge. Flood
stage is not completely impossible, but there is only 10% chance
or less on both rivers. Smaller rivers will also need to be
watched, in particular the Garcia river on the Mendocino coast.
If it goes over 10 feet, flooding will be possible on highway 1.
Also, there will be a potential for urban and small stream
flooding and an outside chance for debris flow on burn scars if
deep convection or thunderstorms develop and rain rates reach or
exceed 0.80-1.40in/hr. The HRRR should shed more light on hourly
rates once within range of the convective allowing mesoscale
models. We have hoisted a flood watch for portions of the
forecast, mostly for southern Humboldt, southern Trinity and much
of Mendocino county where the highest rain rates are expected to
occur.

Precipitation rates will start to wane as the plume of high IVT's
head southeastward later on Tuesday. Locally heavy showers will
still be possible due to weak instability and steepening lapse
rates. Models remain consistent with another weak or moderate
atmospheric river (AR) arriving toward the end of the week into
early next weekend. This AR probably will not produce as much rain
or long duration heavy rain rates. It will need to watched as
there are some ensemble members that suggest a possible wetter
outcome and higher IVT's.

Strong southerly winds with a barrier coastal jet in advance of a
powerful front will impact the area Monday night into early
Tuesday. Initially, when the 925mb winds are the strongest Monday
evening (60-80kt) offshore, the atmosphere appears too stable for
deep mixing and downward momentum transport. Thus, only the
ridges will probably have gusts to 50-70 mph. After the moisture
plume heads southward, stability will decrease and the potential
for gusts to 45-55 mph will increase for the coastal plains. Even
portions of Mendocino and Lake counties could see advisory level
gusts up to 50 mph over the ridges and exposed coastal headlands.
An advisory for wind will be forthcoming with blended guidance
and all deterministic models indicating gusts from 45 to 55 mph.
High wind warning level winds to 70-80 mph is not as probable for
coastal low lands, however some of the exposed ridges will be
close as instability and mixing increases toward early Tuesday
morning after the IVT maximum progresses southward.

Mid to late in the week and over the weekend...ensemble based 500
mb cluster guidance shows a generally zonal upper flow regime
positioned across the North Pacific through the next 10 days. The
orientation of that flow regime will place NWRN CA within a
favorable pattern for multiple rounds of widespread rainfall, the
cumulative effects possibly leading to hydrological impacts in the
form of increased flood potential.

&&

.AVIATION...Isolated showers are moving northeastward across
the northern portion of the region this afternoon. Mainly MVFR
conditions dropping to IFR visibility with the heaviest rain are
expected through this evening for the coastal terminals. There is
also a potential of slight chance of thunderstorm in the vicinity of
KCEC during evening with increasing instability. Thereafter,
ceilings and visibilities drop once again late this evening and
tonight, with another round of valley fog formation expected. Winds
will gradually diminish, although some occasional gusts remain
possible at KCEC through this evening. In addition, low level wind
shear around 2000 ft is expected to persist through 24/03Z.

&&

.MARINE...Shower activity moving northeastward across the northern
waters will continue through tonight. Doppler radar detected some
lightning strikes early this afternoon. Isolated thunderstorms
and occasional gusty winds up to 30 kts remains possible during
the evening. Advisory level winds are expected through tonight
with the southerly winds diminishing to moderate breezes.
Otherwise, this will be followed by another W swell filling in
tonight, bringing seas above 10 ft by Sunday afternoon. Small
Craft Advisories remain in place as a result. Winds are expected
to increase once again Sunday afternoon as the next frontal system
approaches Sunday night. Fresh to strong breezes will develop
across the outer waters, with the strongest north of Cape
Mendocino. Isolated gale force gusts up to 35 kts will be possible
over the northern outer waters. Locally gusty winds up to 30 kts
is expected near PT St George and Cape Mendocino beginning Sunday
night. This front will likely be followed by another reinforcing W
swell reaching into the mid teens, possibly pushing combined seas
into the high teens by Monday.

A strongest frontal system is forecast to arrive Monday night and
Tuesday, with widespread southerly gale sustained winds forecasted
and storm force gusts across the outer waters and nearing downwind
of Cape Mendocino. This front will be followed by another solid W
swell, with heights likely pushing into the mid 20's at 15 seconds
across all zones. Conditions then look to settle down a bit late
next week, although southerlies likely continue for the foreseeable
future.

&&

.HYDROLOGY...Heavy rain with a strong atmospheric river (bordering
on extreme) is forecast to impact the entire area Monday evening
through Tuesday morning. Rainfall totals during that time are
forecast to range from 3 to 6 inches...with rainfall rates
expected to be 0.50 inch per hour or more. The duration of this
rainfall event will be relatively short, probably no more than 6-8
hours. However, main stem rivers will experience rapid rises
Monday night into Tuesday. The probability of exceeding monitor
stage is forecast to be 15-25%, with a roughly 10% chance of
flood stage being achieved. The potential for urban and small
stream flooding will also increase during this period of heavy
rain, and there is also a non-zero chance of debris flows
occurring across area burn scars.

&&

.BEACH HAZARDS/COASTAL FLOODING...King tides will continue to
yield minor flooding across portions of Humboldt Bay during the
late morning hours through Sunday. As usual, King Salmon and
Fields Landing will be the most probable locations for minor
flooding. Otherwise, a large westerly swell will impact the coast
of Northwest California Tuesday through Wednesday. Breaking waves
from 25 to 30 feet will be possible, and will create very
hazardous conditions along area beaches, jetties, and rock
outcrops.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Coastal Flood Advisory until 2 PM PST this afternoon for
     CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...

     Small Craft Advisory from noon Sunday to 3 PM PST Monday
     for PZZ450.

     Small Craft Advisory from 3 PM Sunday to 3 PM PST Monday
     for PZZ455.

     Small Craft Advisory until noon PST Monday for PZZ470.

     Small Craft Advisory until 9 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 24, 3:06 AM PST, 23 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Eureka CA
306 AM PST Sat Dec 24 2022

CAZ101-102-104>115-251115-
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
306 AM PST Sat Dec 24 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-251115-
Northern Humboldt Coast-
306 AM PST Sat Dec 24 2022

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
PST THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Coastal Flood Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:07 AM PSTWind AdvisoryEKAHumboldt, Lake, Mendocino, Trinity52 hr
Dec 25, 2:18 AM PSTGale WarningEKA49 hr
Dec 25, 2:18 AM PSTStorm WatchEKA12 hr
Dec 25, 5:43 AM PSTDense Fog AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity4 hr
Dec 25, 1:48 PM PSTHigh Wind WarningEKADel Norte, Humboldt40 hr
Dec 25, 2:19 PM PSTStorm WarningEKA37 hr
Dec 25, 3:08 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino55 hr

Nearby

High Wind Watches in California, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.